Articles

Constrained Egalitarianism in a Simple Redistributive Model

J. Jaffray, P. MONGIN

Theory and Decision

2003, vol. 54, pp.33-56

Departments: Economics & Decision Sciences, GREGHEC (CNRS)


The paper extends a result in Dutta and Ray's (1989) theory of constrained egalitarianism initiated by relying on the concept of proportionate rather than absolute equality. We apply this framework to redistributive systems in which what the individuals get depends on what they receive or pay qua members of generally overlapping groups. We solve the constrained equalization problem for this class of models. The paper ends up comparing our solution with the alternative solution based on the Shapley value, which has been recommended in some distributive applications


JavaScriptSettings